MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number AU00T0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 01/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that, during cataract surgery with intraocular lens implantation, the posterior capsule ruptured upon delivery of lens into the eye.Hence the lens was removed and replaced with another lens during the same procedure.There was no patient harm.
 
Additional Manufacturer Narrative
Additional information was provided in d.9., d.10., h.3., h.6.And h.11.The lens was returned inside the replacement lens case.Solution was dried on the lens.One haptic was broken (possibly cut) from the haptic/optic junction area (not returned).The optic as cut in half, typical of insertion and removal.The device was returned loose inside the carton.The plunger lock and lens stop have been removed from the device.The plunger was oriented correctly.Viscoelastic was observed in the device.The plunger was retracted back to mid-nozzle.No abnormalities observed.Product history records were reviewed and the documentation indicated the product met release criteria.The product investigation could not identify a root cause for the reported complaint.Information was provided that the capsule was ruptured upon inserting the lens.The lens was exchanged for a 22.5 diopter lens model.No further information has been provided.File will be re-opened and updated if new information is received.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
There was no further impact to the patient.
 
Additional Manufacturer Narrative
Additional information was provided in b.3., b.5., h.3., h.6.And h.11.No abnormalities were observed with the returned delivery system.Improper delivery was not indicated.It cannot be determined what caused the rupture based on the available information.No further information has been provided.File will be reopened and updated if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21641745
Report Number1119421-2025-00750
Device Sequence Number12668753
Product Code KYB
UDI-Device Identifier00380652394840
UDI-Public(01)00380652394840(17)230622(11)200622(10)15079170
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/22/2023
Device Model NumberAU00T0
Device Lot Number15079170
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/20/2025
Supplement Date Received by Manufacturer05/06/2025
07/07/2025
Initial Report FDA Received Date03/19/2025
Supplement Report FDA Received Date05/29/2025
07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACRYSOF MULTIPIECE IOL.; DISCOVISC OPHTHALMIC VISCOSURGICAL DEVICE.
Outcome Attributed to Adverse Event Other;
Patient Age56 YR
Patient SexMale